MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date is unknown.This is a non-sterile device with no expiration date.(b)(4).Although the suspect device has been received for analysis, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used on (b)(6) 2019.According to the complainant, during scope reprocessing, the bristles from the hedgehog brush detached in the scope.The bristles were removed manually from the scope.It was reported that another hedgehog brush was used to complete scope cleaning.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date is unknown.This is a non-sterile device with no expiration date.Visual inspection of the returned device found that the brush bristles had broken off of the brush head, likely as a result of mechanical force during use.The bristles were not returned.Based on the evaluation of the returned device, the damage is consistent with forceful application of the brush through a scope, likely as a result of an occluded scope channel.A labeling review was performed and from the information available, this device was used in a manner inconsistent per the directions for use (dfu) / label.The directions for use (dfu) states that "endoscope channels may be damaged if brushes are forced through when channels are occluded or if resistance is met during brush passage." therefore, the most probable cause for this event is failure to follow instructions, which indicates that the problem is traced to the user not following the manufacturer's instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used on january 15, 2019.According to the complainant, during scope reprocessing, the bristles from the hedgehog brush detached in the scope.The bristles were removed manually from the scope.It was reported that another hedgehog brush was used to complete scope cleaning.There was no patient involvement with this event.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8329495
Report Number3005099803-2019-00640
Device Sequence Number1739685
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public00816849010083
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1